Options
Stochastic analysis of ocean wave states with and without rogue waves
Citation Link: https://doi.org/10.15480/882.2776
Publikationstyp
Journal Article
Date Issued
2014-05-21
Sprache
English
Institut
TORE-DOI
TORE-URI
Journal
Volume
16
Issue
5
Start Page
16 Seiten
Article Number
053037
Citation
New Journal of Physics 5 (16): 053037 (2014-01-01)
Publisher DOI
Scopus ID
Publisher
Deutsche Physikalische Gesellschaft
This work presents an analysis of ocean wave data including rogue waves. A stochastic approach based on the theory of Markov processes is applied. With this analysis we achieve a characterization of the scale-dependent complexity of ocean waves by means of a Fokker-Planck equation, providing stochastic information on multi-scale processes. In particular, we show evidence of Markov properties for increment processes, which means that a three-point closure for the complexity of the wave structures seems to be valid. Furthermore, we estimate the parameters of the Fokker-Planck equation by parameter-free data analysis. The resulting Fokker-Planck equations are verified by numerical reconstruction. This work presents a new approach where the coherent structure of rogue waves seems to be integrated into the fundamental statistics of complex wave states. © 2014 IOP Publishing Ltd and Deutsche Physikalische Gesellschaft.
Subjects
extreme events
ocean waves
stochastic analysis methods
DDC Class
620: Ingenieurwissenschaften
More Funding Information
VolkswagenStiftung
Loading...
Name
Hadjihosseini_2014_New_J._Phys._16_053037-1.pdf
Size
1.68 MB
Format
Adobe PDF